I posted this to a friend... Thought it may help others. I know I am answering my own question here but I didn't know how to just post an answer...
With suboxonne some things are common and some are concerning.
Common: nausea and constipation. Certain things make nausea WORSE with suboxxone: Smoking pot with it, drinking alcohol with it, taking it when already nauseous, taking it with benzos (like Xanax, klonipin, Ativan, Valium).so if you can avoid doing these while on suboxxone your nausea should go away but if NOT your dosage may be too high or (usually) too LOW and you should see your dr (concern!). Use miralax for constipation. Tastless and not harsh with no cramping! Good stuff for any time you take a drug that causes constipation. Dissolves in any drink.
Common: Problems with irritibility and anxiety...
This drug, as an opiate would, will cause irritibility the more you use it. The less you use it, as you taper off, you will feel more anxious (this is one reason ppl stay on so long, not b/c they are so still in withdrawal but because their anxiety is too high when trying to taper). This is with any controlled substance withdrawal but the irritibility thing is specific to opiates and sub.
Uncommon: Urinary issues: suboxonne as well as another drug you may be taking (i.e. Xanax or klonipin) can cause urinary hesitancy, pressure feeling when urinating, urgency, and other problems. If you experience urinary issues at all you should call your dr immediately. Especially with all you have described (this man complained of having to sit down to pee... Concern!)
I'm not a dr but I am an RN and a suboxxone patient myself so I hope I could be of some help.
Withdrawal from suboxone is not easy and must be done carfeully according to ur doc's instructions for tapering. Not bad if you follow the plan.
For those trying to monitor loved ones taking suboxone remember that they can still get high while taking suboxone they just have to take a large enough dose of the opiate (which can kill them)... They have to take enough opiate to beat out suboxone for those happy opiate receptors... So just because someone is on sub does not mean they are not still getting high. You cannot drug test for sub. And tell any patient on sub if they do not already know that taking a sub too shortly after an opiate will put them into God-awful withdrawal!
Hope this all helps. Any comments welcome, esp. those that know of any reason behind the hiccup/ suboxone connection?
This is not an answer to the statement but rather a question. I am 30 years old and I have been taking Suboxone for roughly 2 years; about 2 mg per day. I started taking this out of necessity when I began experiencing chronic pain and was unable to find any doctors or medical professionals that could help me. I am not prescribed this from a dr. but rather a friend that has a relative that is prescribed. It's extremely difficult for me to stop taking this for 2 reasons: #1 is I'm afraid of the withdrawal & #2 is because my chronic pain doesn't go away. I've stopped before and gone through light withdrawals but my pain is so intense that I just found myself coming back to it. I know that Suboxone is not the final answer to fixing my issue and i need to get to the root of the problem. Recently I've found a doctor that i think can actually help me with my pain and get down to the real issue. That being said, i will start slowing down the amount i take as this doctor. helps with the real issue. In your statement, you mentioned a path to getting off Suboxone in a safe way through tapering. I am curious if you could share that plan as i don't have a doctor that is prescribing this to me or knows about it. Any words of wisdom you can offer would be greatly appreciated. Thank you
- Suboxone Information for Consumers
- Suboxone Information for Healthcare Professionals (includes dosage details)
- Side Effects of Suboxone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.